MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM 12 HOLE PRE-BENT PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM 12 HOLE PRE-BENT PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00010.Concomitant medical products ribfix blu system 12 hole pre-bent plate, part# 76-2602, lot# ni, zimmer biomet.Ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 10mm, part# 76-2410, lot# ni, zimmer biomet.Dynagraft ii, part# 02-2000-050, lot# 161227, isotis orthobiologics.Initial reporter occupation ¿ patient.
 
Event or Problem Description
It was reported a patient underwent a revision to remove a rib plate two years following implantation due to plate fracture and pain.Two years ago, the patient was implanted with a rib plate during an open reduction and internal fixation of a rib fracture with non-union on the left 11th rib.The patient experienced constant pain following implantation.The surgeon discovered the plate was fractured and removed the plate and rib bone.The patient now describes his condition as great.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided.The reported products were reviewed for compatibility with no issues noted.Review of complaint history identified additional similar complaints for the reported item.However, as the lot number is unknown, an additional review could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records confirmed revision for fracture.The implants were sent to pathology and were not available to be returned for investigation.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
RIBFIX BLU SYSTEM 12 HOLE PRE-BENT PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11121473
Report Number0001032347-2021-00009
Device Sequence Number632033
Product Code HRS
UDI-Device Identifier00841036184315
UDI-Public00841036184315
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2602
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/08/2021
09/27/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/02/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight109